Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jan 5, 2005, 3:00 AM CST for Labette County, Montgomery County, Neosho County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2005, 3:00 AM CST (09:00 UTC)
- Expired
- Jan 5, 2005, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Labette County, KS, Montgomery County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 127 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 708 m²/s²
- 0-3 km storm-relative helicity
- 682 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 050904
FFWICT
KSC099-125-133-051500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
300 AM CST WED JAN 5 2005
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LABETTE COUNTY IN SOUTHEAST KANSAS.
MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
NEOSHO COUNTY IN SOUTHEAST KANSAS.
* UNTIL 900 AM CST.
* AT 253 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AN AREA OF
VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED
RAINFALL RATES OF QUARTER TO A HALF AN HOUR IN COFFEYVILLE AND
PARSONS.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME
LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHANUTE...
COFFEYVILLE...PARSONS...ALTAMONT...BARTLETT...CHERRYVALE...
DEARING...EDNA...ELK CITY...ERIE...GALESBURG AND INDEPENDENCE.
MONTGOMERY COUNTY SHERIFFS REPORTED THAT ROCK CREEK IN INDEPENDENCE
WAS RUNNING BANK FULL.
NUMBEROUS REPORTS OF LOW LYING AREAS WERE IMPASSIBLE DUE TO HIGH
WATER.
ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE IN THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3702 9593 3703 9511 3771 9512 3771 9549
3736 9549 3736 9594
$$
/KETCHAM1 follow-up statement
000 WGUS73 KICT 051142 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 539 AM CST WED JAN 5 2005 KSC099-125-133-051500- NEOSHO KS-MONTGOMERY KS-LABETTE KS- 539 AM CST WED JAN 5 2005 FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 539 AM CST WED JAN 5 2005 ...FLASH FLOOD WARNING CONTINUES FOR LABETTE...MONTGOMERY AND NEOSHO COUNTIES UNTIL 900 AM CST... AT 537 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF MANY LOW LYING AREAS AND RURAL ROADS. MODERATE RAINFALL IS EXPECTED TO CONTINUE THIS MORNING WITH HOURLY RAINFALL RATES AROUND A QUARTER INCH. THIS ADDITIONAL RAIN WILL FALL ON ALREADY SATURATED GROUND CAUSING CONTINUED FLOODING. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHANUTE...COFFEYVILLE...PARSONS... ALTAMONT...BARTLETT...CHERRYVALE...DEARING...EDNA...ELK CITY... ERIE...GALESBURG AND INDEPENDENCE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ /LAWSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 10:25 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Jan 4, 10:25 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 1025 PM CST TUE JAN 4 2005 .UPDATE DISCUSSION... MAJOR WINTER STORM ONGOING ACROSS THE REGION. CURRENT THINKING GENERALLY ABOUT THE SAME AS DAY-SHIFT FORECASTER. WINTER STORM WARNING ALL AREAS, WITH WINTER WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTY. LATEST CALLS TO SPOTTERS AND COUNTY LAW ENFORCEMENT INDICATED A MIX OF FREEZING RAIN, SLEET AND SNOW ACROSS CENTRAL KANSAS, WITH 1 TO 2 INCHES OF SLEET/SNOW ALREADY ACCUMULATED. IMPRESSIVE SHORTWAVE AND ASSOCIATED JET MAX WILL ENHANCE 850-700MB BAROCLINIC ZONE IN PLACE ACROSS THE CWA, ACTING TO ENHANCE PRECIPITATION ACROSS THE AREA LATER TONIGHT. CONCERNED THAT HEAVY RAINFALL AMOUNTS WILL DEVELOP LATER TONIGHT, GIVEN CONVECTION DEVELOPING OVER WEST TEXAS, AHEAD OF AFOREMENTIONED SHORTWAVE. CONSEQUENTLY, ISSUED A FLOOD WARNING FOR MOST LOCATIONS ALONG AND SOUTHEAST OF THE TURNPIKE, WHERE THOSE LOCATIONS HAVE ALREADY EXPERIENCED 1.5-3 INCHES OF RAIN. WITH THE COLUMN COOLING BELOW FREEZING LATER TONIGHT, PRECIPITATION WILL CHANGE TO ALL SNOW ACROSS CENTRAL KANSAS. 4-7 INCHES WILL BE POSSIBLE THROUGH EARLY AFTERNOON WEDNESDAY. LOCATIONS FROM KINGMAN, HUTCHINSON, WICHITA, EL DORADO AND COTTONWOOD FALLS WILL CHANGE OVER TO SLEET AND SNOW AFTER 3-4 AM. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 2-4 INCHES. SOUTHEAST OF THE TURNPIKE, FREEZING RAIN LIKELY WONT CHANGE OVER TO SLEET AND SNOW UNTIL AFTER SUNRISE, WITH LESS THAN 2 INCHES EXPECTED. MAJOR ICE ACCUMULATIONS, COUPLED WITH STRONG WINDS DEVELOPING LATER TONIGHT WILL LIKELY RESULT IN MORE POWER OUTAGES, DOWNED POWER LINES, TREE LIMBS AND TREES. THIS IS AN EXTREMELY DANGEROUS SITUATION. PLEASE STAY TUNED FOR CONTINUED UPDATES. --------------------------------------------------------------------- PREVIOUS DISCUSSION 252 PM CST TUE JAN 4 2005 ICE STORM ONGOING IN CENTRAL AND SOUTH CENTRAL KANSAS IS THE MAJOR CONCERN IN THE NEAR TERM AS WELL AS FLOODING POTENTIAL IN SOUTHEAST KANSAS. THE TRANSITION FROM FREEZING RAIN TO SLEET TO SNOW IS THE CHALLENGE THROUGH LATE WEDNESDAY NIGHT. FINALLY, VERY COLD AIR IS ALSO A CONCERN BECAUSE OF THE PRIOR FREEZING PRECIPITATION. TONIGHT THROUGH WEDNESDAY NIGHT: WILL TRY TO BREAK THIS DOWN PERIOD DOWN BY HAZARD STARTING WITH WINTRY PRECIPITATION, FLOODING POTENTIAL IN SOUTHEAST KANSAS AND FREEZING TEMPERATURES. WINTRY PRECIPITATION: FORECAST SOUNDINGS THROUGHOUT THE AREA ARE VERY CONCERNING AS THEY CONTINUE TO SHOW A PROLONGED AND INTENSE ICING EVENT FOR SOUTH CENTRAL AND CENTRAL KANSAS. SOUNDINGS ALSO SHOW A DEEPER PUSH OF COLD AIR WORKING INTO THE AREA FROM THE NORTH STARTING TONIGHT. THIS WILL DEEPEN THE COLD, SUB-FREEZING AIR FROM THE SURFACE TO AROUND 800MB WHILE SHRINKING THE AREA ABOVE FREEZING IN THE MID-LEVELS. THIS WILL TRANSITION THE PRECIPITATION FROM FREEZING RAIN TO SLEET LATE TONIGHT IN CENTRAL KANSAS. THIS TRANSITION WILL WORK TO THE SOUTH OVERNIGHT TONIGHT AND INTO WEDNESDAY MORNING AS THE DEEPER COLD AIR WORKS SOUTH. THERE HAVE ALREADY BEEN TREE BRANCHES AND POWER LINES TO COME DOWN OUTSIDE THE OFFICE JUST DUE TO THE WEIGHT OF THE ICE ON THEM. TONIGHT, THE WIND SPEED WILL PICK UP WITH WIND GUSTS INTO THE UPPER 20 MPH RANGE. THE WIND WITH THE WEIGHT OF THE ICE ON TREES AND POWER LINES IS EXPECTED TO DOWN EVEN MORE BRANCHES AND POWER LINES TONIGHT. THIS MESS OF ICE AND SLEET WILL EVENTUALLY CHANGE OVER TO ALL SNOW AS THE MID-LEVELS FALL BELOW FREEZING. THIS TRANSITION ALSO TAKE PLACE FROM NORTH TO SOUTH WITH ALL OF THE WARNING AREA CHANGING TO SNOW BY WEDNESDAY AFTERNOON. AS THE SYSTEM GIVING US THIS WEATHER MOVES INTO THE OHIO VALLEY LATE WEDNESDAY NIGHT SNOW CHANCES WILL DIMINISH FROM WEST TO EAST. FLOODING: ANOTHER HAZARD TO CONSIDER WITH THIS STORM IS THAT SOUTHEAST KANSAS WILL SEE HEAVY RAIN. PRECIPITABLE WATER VALUES IN SOUTHEAST KANSAS ARE ON THE ORDER OF AN INCH OR MORE. SINCE THIS AREA WONT CHANGE OVER TO FREEZING UNTIL LATER AND WITH FLOOD GUIDANCE RANGING FROM AROUND AN INCH TO 1.5 INCHES, THERE EXISTS A THREAT OF FLOODING IN THIS AREA TONIGHT INTO EARLY TOMORROW MORNING. TEMPERATURES: THE OTHER BIG STORY WITH THIS SYSTEM WILL BE THE COLD AIR BEHIND IT. MOST OF THE AREA IS ALREADY BELOW FREEZING WITH THE EXCEPTION OF FAR SOUTH CENTRAL AND SOUTHEAST KANSAS. ONCE TEMPERATURES THERE FALL BELOW FREEZING TONIGHT THE AREA IS NOT EXPECTED TO RISE ABOVE FREEZING AGAIN UNTIL FRIDAY. THIS WILL KEEP SNOW AND ICE AROUND AND ON TREES LINES THROUGH THE END OF THE WEEK WHICH COULD DOWN EVEN MORE LIMBS AND LINES DUE TO THE PROLONGED STRESS FROM THE WEIGHT OF THE ICE. THURSDAY THROUGH FRIDAY MORNING: THERE IS SOME GOOD NEWS HOWEVER. ONCE ALL THIS ICE AND SNOW ENDS AS THE WAVE PUSHES EAST THE WEATHER PATTERN CALMS DOWN. SOUTHWESTERLY FLOW ALOFT CONTINUES BUT AS THE HIGH MOVES EAST SURFACE WINDS SHIFT AROUND TO THE SOUTH AND WARM THINGS UP HEADING INTO THE WEEKEND. FRIDAY-TUESDAY: BIG UPPER LEVEL RIDGE EXTENDING FROM ALASKA TO NORTHERN CANADA WILL BEGIN TO BREAK DOWN LATER THIS WEEK AND ALLOW FOR MORE TROFFING TO TAKE PLACE THIS WEEKEND ACROSS THE WEST COAST. AS A RESULT, SOUTHWEST FLOW WILL PREVAIL ALONG THE CENTRAL PLAINS AND PROVIDE WARMER AND MORE UNSEASONABLE LIKE TEMPERATURES. WE MAY SEE SOME LOW CLOUDS CREEP INTO THE PICTURE FRIDAY AND SATURDAY AS WARM AIR ADVECTION KICKS IN. WE HAVE LEFT THE CHANCE OF RAIN OUT FOR NOW, SINCE IT APPEARS THAT MOST OF THE DEEPER MOISTURE WILL BE FURTHER EAST. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 19 20 7 25 / 100 80 10 0 HUTCHINSON 16 17 4 22 / 100 70 10 0 NEWTON 18 19 6 23 / 100 80 20 0 ELDORADO 21 22 8 26 / 100 80 20 0 WINFIELD-KWLD 23 24 9 29 / 100 80 10 0 RUSSELL 9 10 -2 20 / 100 50 20 0 GREAT BEND 11 12 1 20 / 100 40 20 0 SALINA 14 15 1 20 / 100 70 20 0 MCPHERSON 15 16 3 21 / 100 70 20 0 COFFEYVILLE 30 31 13 29 / 100 100 20 0 CHANUTE 26 27 14 29 / 100 100 30 0 IOLA 25 26 14 29 / 100 90 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING ALL AREAS (EXCEPT MONTGOMERY AND LABETTE COUNTIES) UNTIL NOON WEDNESDAY. WINTER WEATHER ADVISORY FOR MONTGOMERY AND LABETTE COUNTIES 3 AM THROUGH NOON WEDNESDAY. && SHORT TERM: 11/BOWMAN LONG TERM: 18/COX
Hazardous weather outlook, Jan 4, 2:45 PM CST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 245 PM CST TUE JAN 4 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 245 PM CST TUE JAN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL BRING A WIDE VARIETY OF HAZARDS TO ALL OF THE FORECAST AREA. FLOODING COULD ALSO BECOME A PROBLEM FOR PORTIONS OF SOUTHERN AND SOUTHEAST KANSAS TONIGHT, AS RAIN PERSISTS. PLEASE SEE LATEST WINTER STORM WARNINGS AND WATCHES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINTER STORM WILL STILL BE AFFECTING MUCH OF THE AREA WEDNESDAY, AS FREEZING RAIN CHANGES OVER TO SNOW. AGAIN, PLEASE SEE LATEST WINTER STORM WARNINGS AND ADVISORIES FOR DETAILS ON POSSIBLE AMOUNTS OF ICE AND SNOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF ICE AND SNOW ACCUMULATIONS WOULD BE GREATLY APPRECIATED TODAY THROUGH WEDNESDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM LAWSON/JAKUB
In the hours before
Local storm report, Jan 4, 9:30 PM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS NWS EMPLOYEE
ANOTHER TREE UPROOTED AND DOWNED DUE TO ICE, A FEW BLOCKS
SOUTHEAST OF 119TH STREET WEST AND CENTRAL.
&&
CDBLocal storm report, Jan 4, 9:38 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM ICE STORM MARION 38.35N 97.02W
01/04/2005 MARION KS LAW ENFORCEMENT
POWER OUT IN FLORENCE, PEABODY AND PART OF MARION. POWER
LINES DOWN ACROSS THE COUNTY. TREE LIMBS ON FIRE THAT
FELL ON POWER LINES. MAIN ROADS ARE ICE-PACKED.
0355 PM FLOOD 2 N SEDAN 37.16N 96.18W
01/04/2005 CHAUTAUQUA KS LAW ENFORCEMENT
LOW WATER CROSSING UNDER WATER.
0431 PM ICE STORM 2 NE EL DORADO 37.84N 96.83W
01/04/2005 BUTLER KS EMERGENCY MNGR
LARGE TREE HAD FALLEN ON A FIFTH WHEEL CAMPER AT WALNUT
RIVER CAMPGROUND AT EL DORADO LAKE.
0432 PM ICE STORM COTTONWOOD FALLS 38.37N 96.54W
01/04/2005 CHASE KS TRAINED SPOTTER
1/4-1/2 INCH OF ICE ACCUMULATION, MAINLY ON ELEVATED
SURFACES. SEVERAL LARGE TREE BRANCES SNAPPING.
0500 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS NWS EMPLOYEE
ONE-HALF TO THREE-QUARTERS INCH OF ICE ON TREES IN AREA
JUST NORTH OF WESLEY HOSPITAL. NUMEROUS POWER LINES AND
TREE LIMBS DOWNED. SOME STREETS BARRICADED.
0545 PM ICE STORM 7 S GREAT BEND 38.26N 98.81W
01/04/2005 BARTON KS TRAINED SPOTTER
3/4 INCH OF ICE ACCUMULATION ON ASPHALT DRIVEWAY.
0550 PM ICE STORM 15 S HUTCHINSON 37.85N 97.91W
01/04/2005 RENO KS TRAINED SPOTTER
1/2 TO 3/4 INCH ICE ACCUMULATION. SEVERAL LARGE TREE
LIMBS DOWN.
0600 PM ICE STORM HUTCHINSON 38.07N 97.91W
01/04/2005 RENO KS TRAINED SPOTTER
ONE QUARTER TO ONE HALF INCH ICE ACCUMULATION ON ELEVATED
SURFACES COUNTYWIDE. TREES AND TREE LIMBS DOWN
COUNTYWIDE. POWER OUTAGES IN PRETTY PRAIRIE, HAVEN AND
HUTCHINSON. OTHER SPORADIC POWER OUTAGES COUNTYWIDE.
0600 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS NWS EMPLOYEE
ONE-HALF INCH OF ICE ON TREES AT NWS OFFICE,
MID-CONTINENT AIRPORT.
0605 PM FLOOD EL DORADO 37.82N 96.86W
01/04/2005 BUTLER KS TRAINED SPOTTER
SEVERAL DITCHES COUNTYWIDE ARE FLOODED.
0645 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS TRAINED SPOTTER
22 FOOT BRADFORD PEAR TREE SPLIT AND ENTIRE TREE DOWNED,
A FEW BLOCKS SOUTHEAST OF 119TH STREET WEST AND CENTRAL.
0645 PM FLOOD 6 N FREDONIA 37.62N 95.82W
01/04/2005 WILSON KS LAW ENFORCEMENT
INMAN ROAD AT THE INTERSECTION OF 39 HIGHWAY IS CLOSED
DUE TO STANDING WATER.
0748 PM ICE STORM 10 NW GREAT BEND 38.46N 98.94W
01/04/2005 BARTON KS LAW ENFORCEMENT
2 INCHES OF SNOW AND SLEET ACCUMULATION. ROADS ICY AND
SNOW PACKED.
0752 PM ICE STORM RUSSELL 38.89N 98.85W
01/04/2005 RUSSELL KS LAW ENFORCEMENT
ABOUT ONE-HALF INCH OF SLEET ACCUMULATION, WITH A LIGHT
COATING OF ICE IN THE PAST HOUR.
0755 PM ICE STORM LINCOLN 39.04N 98.15W
01/04/2005 LINCOLN KS LAW ENFORCEMENT
ONE-HALF INCH OF ICE AND 1.5 INCHES OF SNOW ACCUMULATION.
0800 PM ICE STORM HUTCHINSON 38.07N 97.91W
01/04/2005 RENO KS LAW ENFORCEMENT
ONE-HALF INCH TO ONE INCH OF ICE ACCUMULATION. SEVERAL
REPORTS OF POWER OUTAGES DUE TO DOWNED POWER LINES.
NUMEROUS TREE LIMBS DOWNED.
0800 PM ICE STORM COTTONWOOD FALLS 38.37N 96.54W
01/04/2005 CHASE KS LAW ENFORCEMENT
TREE LIMBS AND POWER LINES DOWN ACROSS THE COUNTY. 1 INCH
OF ICE ON THE GROUND.
0800 PM ICE STORM HILLSBORO 38.35N 97.20W
01/04/2005 MARION KS LAW ENFORCEMENT
POWER LINES AND TREE LIMBS DOWN ACROSS THE ENTIRE COUNTY.
0803 PM ICE STORM KINGMAN 37.65N 98.11W
01/04/2005 KINGMAN KS LAW ENFORCEMENT
NUMEROUS TREE LIMBS AND POWER LINES DOWNED. SEVERAL POWER
OUTAGES.
0815 PM ICE STORM EL DORADO 37.82N 96.86W
01/04/2005 BUTLER KS LAW ENFORCEMENT
WIDESPREAD REPORTS OF TREE LIMBS AND POWER LINES DOWNED
ACROSS THE COUNTY.
0815 PM ICE STORM NEWTON 38.04N 97.34W
01/04/2005 HARVEY KS LAW ENFORCEMENT
APPROXIMATELY 13,000 PEOPLE WITHOUT POWER ACROSS THE
COUNTY. ONE-HALF INCH TO ONE INCH OF ICE ACCUMULATION.
NUMEROUS TREE LIMBS AND POWER LINES DOWNED ACROSS THE
COUNTY AS WELL.
0820 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS LAW ENFORCEMENT
SEVERAL POWER OUTAGES, INCLUDING A PORTION OF WEST
WICHITA. WIDESPREAD TREE DAMAGE ACROSS THE CITY.
0820 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS BROADCAST MEDIA
AN 8 CAR PILE-UP REPORTED AT KELLOGG AND I-135.
0924 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS NWS EMPLOYEE
ANOTHER TREE UPROOTED AND DOWNED DUE TO ICE, A FEW BLOCKS
SOUTHEAST OF 119TH STREET WEST AND CENTRAL.
&&
KEDLocal storm report, Jan 4, 9:58 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS BROADCAST MEDIA
APPROXIMATELY 41,000 PEOPLE WITHOUT POWER IN THE WICHITA
AREA.
&&
REPORT FROM WESTAR ENERGY VIA KAKE-TV
KEDLocal storm report, Jan 5, 1:51 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
151 AM CST WED JAN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FREEZING RAIN SEDAN 37.13N 96.18W
01/05/2005 0.05 INCH CHAUTAUQUA KS AMATEUR RADIO
FREEZING ON ELEVATED SURFACES.
0140 AM FREEZING RAIN IOLA 37.93N 95.40W
01/05/2005 0.10 INCH ALLEN KS LAW ENFORCEMENT
ELEVATED SURFACES FREEZING.
0140 AM ICE STORM EL DORADO 37.82N 96.86W
01/05/2005 BUTLER KS EMERGENCY MNGR
ENTIRE TREES DOWN DUE TO ICE ACCUMULATION, BLOCKING
COUNTY ROADS. POWER OUTAGES TOO NUMEROUS TO COUNT.
&&
BDKLocal storm report, Jan 5, 2:21 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
221 AM CST WED JAN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM SNOW LINCOLN 39.04N 98.15W
01/05/2005 2.0 INCH LINCOLN KS LAW ENFORCEMENT
0200 AM SNOW RUSSELL 38.89N 98.85W
01/05/2005 0.0 INCH RUSSELL KS LAW ENFORCEMENT
SNOW DEPTH 2 TO 4 INCHES.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:50 AM CST | Flash Flood Warning | ICT | Labette, Montgomery, Neosho | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.